I’m glad they’ve found at least a temporary solution for now. I faced that when tranxene was no longer made and it was not pleasant. No one who is compliant should be treated that way.
I don’t know how there could be a shortage but i’m glad your pdoc has a plan for you. Hope you come through this with minimal stress and problems.
I once had a problem to get Abilify. I was on 25mg. I drank 10mg in the morning and 15mg at night.
Each month the pharmacy tells me that the 15mg is unobtainable and they forced me into 3 × 5mg.
I freaked out about it so I went to see my pdoc about it. She phoned the hospitals’ pharmacy and they had plenty 15mg and 10mgs.
It turned out my pharmacy had issues with the Abilify vendor and refused to deal with them.
I changed pharmacies. Problem solved.
We’ll see what my pdoc says. I’d much rather have pills than injection though.
I’m sorry, I didn’t mean to freak you out too! If you take a lower dose like 5s maybe they still have some. I’d read here that there’s a national shortage of 2s but now I don’t remember where. Call your pharmacy first, they may have enough in stock of low dosages. Mine routinely orders my 20s because i’m the only customer who takes them.
@Shmookitty My pharmacist said they’re out of 2s. But I take 5s, so I’m hoping it’s ok
That’s great! I would think 5s are ones that are normally stocked, so even if you had to temporarily change pharmacies to find more on the shelf, you’d be okay. I’m happy for you, I wouldn’t wish this on anyone.
So talked to Dr M today for about 15 minutes. She said there is a shortage of the depot injection as well so that is not an option. She was not able to locate any 10s or 20s so we’re going to be decreasing the Haldol to conserve tablets, and adding probably Geodon next week.
For the next five days, I am to decrease my Haldol to 20 mg, decrease my Lexapro to 5 mg from 10 because of potential cardiac effects when Geodon is added, take Propranolol every day, and make sure I take my full 1 mg of Klonopin (0.5 twice a day).
She wants me to check in with her next Wednesday, at which point she is probably going to add Geodon 20/20 into the mix to supplement the Haldol. I’ve been on it before and it made me really tired at 80/80 but maybe 20s won’t be as bad. I’m open to it.
She said originally the manufacturer shortage was to last through March and they’re currently saying Jan 28. Hopefully the date will improve as we get closer, but if not we can always go up on Geodon.
I feel a lot better than i did yesterday, though I’m terrified of hallucinating on only 20 mg of Haldol over the next five days. I really don’t want to end up in the hospital!
That really sucks.
I am sorry.
Hopefully you handle it well.
Yeah definitely just find another Pharmacy they’ll have it
Have a wicked headache this morning. My pdoc says I need to adjust to lower Haldol before she adds something new…it’s gonna be a LONG five days. No hallucinations yet though, thank God, but I am going to spend today in bed.
Hang in there @Shmookitty! You’ll get through this!
Yesterday DRAGGED, as it does when you’re in withdrawal. The minutes crawl by and you try not to look at the clock too much so as not to be devastatingly disappointed.
I don’t have as bad withdrawals today as i did yesterday. My vision is still blurry but no headache today. I’m extremely paranoid though, we’ll see if Klonopin helps that.
I can’t wait to get something else added, I feel like a sitting duck for hallucinations…
Thanks for listening.
Have you called your pdoc about this? Is there an after hours number you can call. A schizophrenic without an antipsychotic is an urgent matter
Oh, I’m not without an antipsychotic at all, my pdoc has me on 20 mg haldol instead of 30 to try to conserve tablets. Problem is, we tried cutting to 20 mg earlier this year and six weeks later I had three major psychotic episodes in a week. Had to go back to 30 mg.
My pdoc is letting me call her at home during this, she’s stellar. She’s going to add something to supplement the missing 10 mg next Wednesday. I could NEVER go cold turkey off 30 mg haldol and I’d fire any pdoc who even suggested it! She just wants me to adjust to decreasing my haldol and lexapro before she shakes up my system and adds something new.
Thanks for listening!
Oh that’s good. I’m glad to hear that. Phew!
Thanks for posting this. I hope things turn out well for you.
I found an FDA listing of drugs with supply problems, including estimated resupply dates.
Apparently my 1 mg Haldol tablets have an estimated resupply of March 2019. Oh no! I don’t know what I’m going to do. I’ll probably be posting more about this.
You’re always welcome to post here if you need to. Thanks for the link - I’ve bookmarked it.
Day 3 of withdrawals - still lightheaded and dizzy with blurred vision. I’ll call my pdoc again tomorrow to leave her the update as she requested.
I HATE this. I was compliant and basically stable and now my life is in an uproar.
Just to close out this thread for anyone who might be in the same boat and reading in the future -
Haloperidol from two other manufacturers came available and my pharmacy ordered me three bottles of 100 pills each.
I got LUCKY. Med changes truly suck and I was about to go through a rapid one outside a hospital setting. Thanks again to everhopeful for posting the saving grace website!
One last post - I just called to verify that the 20 mg Haldol tablets did in fact arrive at the pharmacy. The pharmacist I spoke to was different this time - she said all three bottles were in her hand and marked with my name.
I felt it was important to check this to avoid going into the hospital a month from now. If I just went along popping 30 mg a day until refill time, only to find out they couldn’t get it after all, I’d be looking at cold turkey off 30 mg Haldol and an almost sure hospitalization. Not to mention the hell I’d be going through. NO WAY.
At the risk of being a pest to the pharmacy, I’ll call and make sure. They’ve been nothing but nice and understanding anyway.